Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hypercyclicity in omega

Author: Henrik Petersson
Journal: Proc. Amer. Math. Soc. 135 (2007), 1145-1149
MSC (2000): Primary 47A16
Published electronically: October 4, 2006
MathSciNet review: 2262918
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A sequence $ \mathbb{T}=(T_n)$ of operators $ T_n :\mathscr{X}\to \mathscr{X}$ is said to be hypercyclic if there exists a vector $ x\in \mathcal X$, called hypercyclic for $ \mathbb{T}$, such that $ \{ T_n x : n\geq 0 \}$ is dense. A hypercyclic subspace for $ \mathbb{T}$ is a closed infinite-dimensional subspace of, except for zero, hypercyclic vectors. We prove that if $ \mathbb{T}$ is a sequence of operators on $ \omega $ that has a hypercyclic subspace, then there exist (i) a sequence $ (p_n)$ of one variable polynomials $ p_n $ such that $ (p_n (\xi))\in \omega $ is hypercyclic for every fixed $ \xi$ and (ii) an operator $ S:\omega \to \omega $ that maps nonzero vectors onto hypercyclic vectors for $ \mathbb{T}$.

We complement earlier work of several authors.

References [Enhancements On Off] (What's this?)

  • 1. S. Ansari, Existence of hypercyclic operators on topological vector spaces, J. Funct. Anal. 148 (1997), 384-390. MR 1469346 (98h:47028a)
  • 2. L. Bernal-González, On hypercyclic operators in Banach spaces, Proc. Amer. Math. Soc. 127 (1999), 1003-1010. MR 1476119 (99f:47010)
  • 3. L. Bernal-González, Hypercyclic subspaces in Fréchet spaces, Proc. Amer. Math. Soc., to appear.
  • 4. L. Bernal-González and A. Montes-Rodríguez, Non-finite dimensional closed vector spaces of universal functions for composition operators, J. Approx. Theory 82 (1995), 375-391. MR 1348728 (96f:30034)
  • 5. J. Bès and A. Conejero, Hypercyclic subspaces in omega, J. Math. Anal. Appl., to appear.
  • 6. J. Bonet, F. Martinez and A. Peris, Universal and chaotic multipliers on spaces of operators, J. Math. Anal. Appl. 297 (2004), 599-611. MR 2088683 (2005g:47006)
  • 7. J. Bonet and A. Peris, Hypercyclic operators on non-normable Fréchet spaces, J. Funct. Anal. 159 (1998), 587-595. MR 1658096 (99k:47044)
  • 8. K. C. Chan, Hypercyclicity of the operator algebra for a separable Hilbert space, J. Operator Theory 42 (1999), 231-244. MR 1716973 (2000i:47066)
  • 9. K. C. Chan and R. D. Taylor, Hypercyclic subspaces of a Banach space, Integr. equ. oper. theory 41 (2001), 381-388. MR 1857797 (2002g:47011)
  • 10. M. González, F. Leon-Saavedra and A. Montes-Rodríguez, Semi-Fredholm Theory: Hypercyclic and Supercyclic Subspaces, Proc. London Math. Soc. 81 (3) (2000), 169-189. MR 1757050 (2001g:47013)
  • 11. G. Herzog and R. Lemmert, Über Endomorphismen mit den dichten Bahnen, Math. Z 213 (1993), 473-477. MR 1227494 (94h:47052)
  • 12. F. Leon-Saavedra and A. Montes-Rodríguez, Linear Structure of Hypercyclic Vectors, J. Funct. Anal. 148 (1997), 524-545. MR 1469352 (98h:47028b)
  • 13. A. Montes-Rodríguez, Banach spaces of hypercyclic vectors, Michigan Math. J. 43 (1996), 419-436. MR 1420585 (98g:47027)
  • 14. H. Petersson, Hypercyclic subspaces for Fréchet space operators, J. Math. Anal. Appl. 319 (2006), 764-782.
  • 15. H. Petersson, Complemented hypercyclic subspaces, to appear in Houston J. Math.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16

Retrieve articles in all journals with MSC (2000): 47A16

Additional Information

Henrik Petersson
Affiliation: School of Mathematical Sciences, Chalmers/Göteborg University, SE-412 96 Göteborg, Sweden

Keywords: Hypercyclic subspace, omega, backward shift.
Received by editor(s): November 11, 2005
Published electronically: October 4, 2006
Additional Notes: This work was supported by the The Royal Swedish Academy of Sciences.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society